November 12, 2014
Notes: Aundhakar, Sc
Ann Med Health Sci Res. 2013 Nov;3(Suppl 1):S50-2. doi: 10.4103/2141-9248.121225.
Author Address: Department of Medicine, Krishna Institute of Medical Sciences University (KIMSU), Karad, Maharashtra, India.
Reference Type: Journal Article
Record Number: 4607Author: Azar, N. J. and Aune, P.
Title: Acute pancreatitis and elevated liver transaminases after rapid titration of oral levetiracetam
Journal: J Clin Neurosci
Short Title: Acute pancreatitis and elevated liver transaminases after rapid titration of oral levetiracetam
Alternate Journal: Journal of clinical neuroscience : official journal of the Neurosurgical Society of Australasia
ISSN: 1532-2653 (Electronic)
Accession Number: 24291473
Abstract: We report a 25-year-old woman with new onset convulsive episodes. The patient initially failed to respond to phenytoin and was switched to levetiracetam (LEV) which was rapidly titrated to 3000 mg daily over 1 week. At initiation of LEV therapy, she developed mild nausea and decrease in appetite. This was rapidly followed by severe digestive symptoms consistent with acute pancreatitis. She was also found to have elevated liver transaminases. An extensive work-up failed to reveal an organic cause for her symptoms, suggesting a direct relationship to LEV. Clinical symptoms and laboratory abnormalities normalized after LEV discontinuation, along with supportive therapy.
Notes: Azar, Nabil J
J Clin Neurosci. 2014 Jun;21(6):1053-4. doi: 10.1016/j.jocn.2013.08.016. Epub 2013 Oct 18.
Author Address: Vanderbilt University Medical Center, Neurology Department, A-0118 MCN 2551, 1211 Medical Center Drive, Nashville, TN 37232-2551, USA; Veteran’s Administration Medical Center, Nashville, TN, USA. Electronic address: email@example.com.